Couldn't find what you looking for?

TRY OUR SEARCH!

What are the most common side effects of dexamphetamines

Loading...

Well, I reckon that this depends on why you are taking the drug for.
Officially, this drug is used for narcolepsy, obesity and ADHD.

It makes divergence if you need this drug or if you are abusing it i.e. using it for fun (or whatever your reasons may be) and not for medical purposes.

If you are taking the drug for non-medical reasons, there is a possibility of becoming tolerant (need bigger doses for the same effects) and addictive. After a prolonged use, not using the drug could cause fatigue and mental depression as too much norepinephrine is present but when you stop the drug, the levels of this neurotransmitter fall bellow normal and you may get these symptoms. Norepinephrine is an excitatory neurotransmitter involved in alertness, concentration, aggression and motivation, among other behaviors and therefore may be helpful for conditions mentioned previously.


The drug starts working immediately, sometimes an hour after the first dose but it also wears off quickly because it lasts only a few hours. Before you start taking the drug, you may need to undergo an electrocardiogram to check your heart and you should measure your blood pressure and pulse before starting the drug as well as every month while taking it.

The most common side effects are nervousness, insomnia, irritability, loss of appetite, but a person may experience high blood pressure, rapid pulse rate, and feelings of suspicion and paranoia.
In order to prevent insomnia, the last dose should be taken several hours before bedtime. Nervousness and appetite loss usually go away once the body adjusts to the drug. In cases of HBP, rapid pulse, paranoia, the drug is usually stopped or replaced.
If taken for non medical reasons, there are other side effects that can occur: anxiety, suspiciousness, panic attacks, pale skin, headaches, dizziness, restlessness, shaking, hostility, aggression, irritability, psychosis, increased heart rate and blood pressure, nausea and vomiting, upset stomach, abdominal pains, dry mouth
If you suffer from ADHD, you need to work with your doctor to find the best drug for you. There are different drugs used for this disorder and what suits you depends on your symptoms, circumstances, and other health problems.

Are you taking the drug for medical or non-medical reasons? What kind of problems are you experiencing?
Reply

Loading...

Been prescribed dexamphetamines for just diagnosed ADD. Problem is that I was put on xanax about 2 years ago and havent been able to get off them yet so I still take 2-3 mg's xanax at night to sleep. Dexamphetamines seem to have stopped me being so bored and restless, and I feel more focused. But still don't know if they are right for me or if the dose is right. Out of all the drugs I have been prescribed over the years xanax is the one that has given me the best sleep. Why is it that the interaction of neurotransmitters and hormones and drugs (including nicotine) that have been around for a while is still not known. I think more people should get online and tell about their experiences with prescription drugs and withdrawals etc as I don't entirely trust the medical profession. The long term effects of xanax were not ascertained from the clinical studies of this drug but the people who have tried to get off them after prolonged use appreciate how addictive they can be. Mind you I gave up smoking a week ago and it is supposed to be the most addictive drug known to man.
Reply

Loading...

Our son was diagnosed with ADHD at age 7. He was put on dexamphetamines and we have just taken him off them now at 14.
They caused him to be depressed, sick and irratable. At no time did his pediatrician take his blood pressure and check his heart beat. He looked at him 4 two minuted then wrote out a new script. Now he is off them, yes he is a little hyperactive but god is he happy. He was quite close to suicidal before. His hyperactivity never bothered us when he was young but the teachers complained, now blow the teachers, he may not be the worlds greatest kid but at least he likes himself a little bit more now and is getting better each day!
Reply

Loading...

well i was on dexies since i was 4 to 14. and it caused me insomnia, which was controlled by using catapres, and it also cause me severe anxiety (which i still have today) plus shaking, terrible sleeping patters, severe depression, suicidal tendencies, stress, and so on, ive been off them for 4 years, but still have these problems. i was on dexies for ADHD. i guess a good side effect is that when ive used ice its had no effect on me. haha......
Reply

Loading...

dexies are all good ;-)
Reply

Loading...